Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 67, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 7, 2016, 4:50 PM CDT for Becker County, Hubbard County, Minnesota. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 4:50 PM CDT (21:50 UTC)
- Expired
- Jul 7, 2016, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Becker County, MN, Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 188 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:50 PM CDT | FUNNEL CLOUD | Park Rapids, MN | STRONG ROTATION AND A FUNNEL ON THE WEST EDGE OF PARK RAPIDS |
| Jul 7, 4:56 PM CDT | TSTM WND GST 69 | 3 S Park Rapids, MN | PEAK WIND MEASURED AT THE AIRPORT /KPKD/. |
| Jul 7, 5:07 PM CDT | TSTM WND DMG | 3 Ne Hubbard, MN | SIX INCH TREE AND TREE LIMBS DOWN. |
| Jul 7, 5:11 PM CDT | TSTM WND GST 69 | 3 S Park Rapids, MN | PEAK WIND MEASURED AT THE AIRPORT /KPKD/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS53 KFGF 072150
SVRFGF
MNC005-057-072245-
/O.NEW.KFGF.SV.W.0067.160707T2150Z-160707T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
450 PM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BECKER COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 545 PM CDT
* AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARK
RAPIDS... OR 33 MILES EAST OF DETROIT LAKES...MOVING EAST AT 20
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PARK RAPIDS AROUND 505 PM CDT.
DORSET AROUND 520 PM CDT.
EMMAVILLE AROUND 525 PM CDT.
NEVIS AROUND 535 PM CDT.
AKELEY AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4682 9520 4702 9521 4717 9469 4687 9466
TIME...MOT...LOC 2149Z 252DEG 16KT 4693 9515
HAIL...1.50IN
WIND...60MPH
$$
DTR2 follow-up statements
173
WWUS53 KFGF 072224
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
524 PM CDT THU JUL 7 2016
MNC005-072233-
/O.CAN.KFGF.SV.W.0067.000000T0000Z-160707T2245Z/
BECKER MN-
524 PM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BECKER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4683 9514 4704 9511 4717 9469 4687 9466
TIME...MOT...LOC 2223Z 252DEG 16KT 4698 9494
$$
MNC057-072245-
/O.CON.KFGF.SV.W.0067.000000T0000Z-160707T2245Z/
HUBBARD MN-
524 PM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN HUBBARD COUNTY...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DORSET...OR 35
MILES SOUTH OF BEMIDJI...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NEVIS AROUND 535 PM CDT.
AKELEY AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4683 9514 4704 9511 4717 9469 4687 9466
TIME...MOT...LOC 2223Z 252DEG 16KT 4698 9494
HAIL...1.50IN
WIND...60MPH
$$
DTR283
WWUS53 KFGF 072245
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
545 PM CDT THU JUL 7 2016
MNC057-072254-
/O.EXP.KFGF.SV.W.0067.000000T0000Z-160707T2245Z/
HUBBARD MN-
545 PM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUBBARD COUNTY WILL
EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
69 MPH WIND GUST WAS RECORDED AT THE PARK RAPIDS AIRPORT AT 456 PM
AND LARGE TREES WERE DOWN NORTHEAST OF HUBBARD.
LAT...LON 4683 9514 4704 9511 4717 9469 4687 9466
TIME...MOT...LOC 2243Z 252DEG 16KT 4698 9494
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 320 PM CDT THU JUL 7 2016 .SHORT TERM...(This evening through Friday) Issued at 320 PM CDT Thu Jul 7 2016 Main forecast challenge will be pcpn chances for this evening and into Friday. The strongest feature is the upper low over north central ND, moving slowly east. A line of tstms developed in an arc out ahead of this feature, basically from Cooperstown to Devils Lake. Had multiple reports of funnel clouds along this line, but no confirmed tornado touchdowns. As this area continued to lift NE, it ran out of instability and weakened. Some of the stronger cells moved through portions of Nelson and Ramsey counties, and dropped some heavier amounts of rain. For that reason a Flood Advisory was issued for that area until 6 pm tonight. At the moment, cells are all in a weakened state. Shear and instability are not that strong across the area, so a few severe storms are possible, but not likely or widespread enough to warrant a watch. There has been too much cloud cover around through the day. Latest high resolution model output shows the majority of the pcpn staying north of highway 200 tonight, and longest across portions of northwest MN. Some of this pcpn may even linger into Friday. .LONG TERM...(Friday night through Thursday) Issued at 320 PM CDT Thu Jul 7 2016 High pressure will bring diminishing wind to the region. Will have to monitor for fog potential depending on how much rain occurs today. Mid level ridging builds into the FA Saturday dry conditions and moderating temperatures...but still on the cool side of average. With warm advection push and apparent weak wave riding the ridge will maintain low end pops Saturday night. For Sunday through Thursday...Southwest flow aloft expected to develop early in this period as a strong upper low ejects into the western Dakotas and then southern Manitoba. This upper low has trended slower with each of the past few model runs. Details still uncertain...but with the region in the warm sector multiple high impact severe thunderstorm events appear possible. The strongest signal for severe potential is on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Jul 7 2016 Still have VFR ceilings and vsbys across the area, with the exception of KDVL, which is seeing a tstm now. Thunderstorms will be prevalent across the FA into the early evening, and perhaps beyond that at KTVF and KBJI. As stronger storms move thru ceilings may briefly dip into MVFR levels, but hard to time that at this point. Models also indicate lowering ceilings tonight into Friday morning. Not sure exactly how low to go, so just kept them in MVFR levels for now. Winds overall look to remain on the low side. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && SHORT TERM...Godon LONG TERM...Godon/Hopkins AVIATION...Godon
Hazardous weather outlook, Jul 7, 6:52 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT THU JUL 7 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT THU JUL 7 2016 ...SEVERE STORMS POSSIBLE ACROSS THE FAR SOUTH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE DURING THE DAY. THE FAVORED TIME FRAME FOR STRONGER STORM DEVELOPMENT WILL BE FROM NOON TO 6 PM. THE MOST UNSTABLE CONDITIONS AND FAVORED LOCATION FOR SEVERE STORMS WILL FROM THE SOUTHERN VALLEY INTO ADJACENT WEST CENTRAL MINNESOTA. FARTHER NORTH CONDITIONS WILL NOT BE AS FAVORABLE FOR SEVERE STORMS HOWEVER A FEW STORMS COULD APPROACH SEVERE LIMITS. THE PRIMARY HAZARD WILL BE DAMAGING WINDS FOLLOWED BY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 7, 1:58 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
158 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FUNNEL CLOUD 4 SSW STUMP LAKE 47.86N 98.47W
07/07/2016 NELSON ND 911 CALL CENTER
SMALL FUNNEL CLOUD OBSERVED MOVING UP AND DOWN FROM CLOUD
BASE... AS VIEWED FROM DEVILS LAKE.
0125 PM FUNNEL CLOUD 6 W BINFORD 47.56N 98.47W
07/07/2016 GRIGGS ND LAW ENFORCEMENT
0135 PM FUNNEL CLOUD 5 NW RED WILLOW LAKE 47.70N 98.45W
07/07/2016 NELSON ND LAW ENFORCEMENT
FUNNEL NEARLY HALFWAY DOWN.
&&
GGUSTLocal storm report, Jul 7, 2:28 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
228 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL MAPES 48.03N 98.23W
07/07/2016 E0.25 INCH NELSON ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Jul 7, 2:38 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
238 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG MICHIGAN 48.03N 98.12W
07/07/2016 NELSON ND 911 CALL CENTER
DEPUTY REPORTS VERY STRONG WINDS AND TREES CRACKING.
POSSIBLE DEBRIS MOTION.
&&
GGUSTLocal storm report, Jul 7, 3:51 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
351 PM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL SNELLMAN 46.89N 95.41W
07/07/2016 E2.75 INCH BECKER MN PUBLIC
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:45 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard | 60 min |
| Jul 7, 4:47 PM CDT | Tornado Warning | FGF | Polk | 43 min |
| Jul 7, 5:02 PM CDT | Tornado Warning | FGF | Polk | 43 min |
| Jul 7, 5:50 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk | 25 min |
| Jul 7, 6:07 PM CDT | Areal Flood Warning | FGF | Marshall, Polk | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.